advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Truckee, Califronia, USA:

My nine-year-old daughter has type 1 diabetes. She has had itchy rashes on her torso and the skin where her legs and arms bend. In the past, our family doctor has prescribed steroid cream, but we are reluctant to use often unless the symptoms are really bad.

Now, about twice a month, she has stomach issues. Symptoms include a sudden, bad stomachache and diarrhea. She gets over it quickly, usually within seven hours. This usually occurs at night, around 3 a.m. Due to its frequency and regularity, I know it is not the flu. I am not sure what to think. Are these symptoms of celiac, appendicitis, or another allergy? Could it be something with which I am not familiar? Do you have any thoughts about these symptoms?

Answer:

Your child would benefit from a thorough history and physical examination done by a board certified pediatrician. The symptoms you describe could be due to celiac disease -- a sensitivity to gluten (from wheat). Celiac is more common in kids with type 1 diabetes. You can read more about the symptoms and typical treatment for celiac disease on our web site.

Rashes are difficult to diagnose in person -- and certainly difficult to diagnose in a forum such as this. Please visit with your pediatrician for advice about the rash.

MSB

DTQ-20081208181647
Original posting 15 Dec 2008
Posted to Celiac and Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.